Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 5, 2008, 3:43 PM CST for 10 counties in Texas. It took effect at Feb 5, 2008, 4:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:43 PM CST (21:43 UTC)
- In effect from
- Feb 5, 2008, 4:00 PM CST
- Expired
- Feb 5, 2008, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -430 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 052143 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 343 PM CST TUE FEB 5 2008 TXZ229>231-239>241-060300- /O.NEW.KCRP.WI.Y.0004.080205T2200Z-080206T0300Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...LAREDO...RIO BRAVO...FREER... BENAVIDES...SAN DIEGO...ALICE...PREMONT 343 PM CST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STRONG COLD FRONT IS MOVING THROUGH SOUTH TEXAS. WINDS BEHIND THE FRONT ARE GUSTING FROM 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 MPH. THESE WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS SHOULD BE PREPARED FOR THESE WINDS WHEN TRAVELING THROUGH THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ JAR
2 follow-up statements
000 WWUS74 KCRP 052346 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 PM CST TUE FEB 5 2008 TXZ232-242>244-060400- /O.EXB.KCRP.WI.Y.0004.000000T0000Z-080206T0400Z/ BEE-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 546 PM CST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS EVENING. NORTHWEST WINDS BEHIND THE FRONT WILL BE AS HIGH AS 25 TO 35 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING BY MIDNIGHT. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS SHOULD BE PREPARED FOR THESE WINDS WHEN TRAVELING THROUGH THE ADVISORY AREA. $$ TXZ229>231-239>241-060400- /O.EXT.KCRP.WI.Y.0004.000000T0000Z-080206T0400Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...LAREDO...RIO BRAVO...FREER... BENAVIDES...SAN DIEGO...ALICE...PREMONT 546 PM CST TUE FEB 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS EVENING. NORTHWEST WINDS BEHIND THE FRONT WILL BE AS HIGH AS 25 TO 35 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING BY MIDNIGHT. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS SHOULD BE PREPARED FOR THESE WINDS WHEN TRAVELING THROUGH THE ADVISORY AREA. $$ MB
000 WWUS74 KCRP 060233 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 833 PM CST TUE FEB 5 2008 TXZ229>232-239>241-060345- /O.CAN.KCRP.WI.Y.0004.000000T0000Z-080206T0400Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...LAREDO... RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT 833 PM CST TUE FEB 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE WIND ADVISORY. THE WINDS HAVE WEAKENED BELOW WIND ADVISORY LEVELS AND ARE NOT EXPECTED TO INCREASE ABOVE THOSE LEVELS FOR THE REMAINDER OF THE NIGHT. $$ TXZ242>244-060400- /O.CON.KCRP.WI.Y.0004.000000T0000Z-080206T0400Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 833 PM CST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHWEST WINDS IN THE WAKE OF AN EARLIER COLD FRONT WILL AVERAGE BETWEEN 25 AND 30 MPH WITH GUSTS TO 35 MPH THROUGH 1000 PM CST THIS EVENING. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS SHOULD BE PREPARED FOR THESE WINDS WHEN TRAVELING THROUGH THE ADVISORY AREA. $$ MB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:05 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 5, 2:05 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
205 PM CST TUE FEB 5 2008
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...VISIBLE SATELLITE
IMAGERY AND SURFACE OBSERVATIONS ARE INDICATING THE SURFACE FRONT
NOW LIES ALONG A LINE FROM NORTH OF LAREDO TO JUST SOUTHEAST OF
COTULLA AND HONDO TO SAN ANTONIO. SOUTHERLY WINDS ARE SUBSIDING
ACROSS MUCH OF THE FORECAST AREA AS SKIES HAVE BECOME MOSTLY
CLEAR, EXCEPT ALONG THE IMMEDIATE COAST WHERE STUBBORN SEA FOG IS
HANGING TOUGH. THE FRONT WILL PUSH THROUGH THE FORECAST AREA
DURING THE AFTERNOON AND EVENING HOURS WITH THE FRONT EXPECTED TO
COMPLETELY BE OFFSHORE BY 01Z. NAM/WFR AND GFS CONTINUE TO BE TOO
AGGRESSIVE WITH THE PROGRESSION OF THE FRONT EVEN IN THE SHORT-
TERM. BREEZY TO WINDY CONDITIONS WILL FOLLOW IN BEHIND THE FRONT
AS A DRY AIR INTRUSION AND COLD AIR ADVECTION CAUSES RAPID DROPS
IN TEMPS. NO FREEZING TEMPERATURES WILL BE SEEN ACROSS THE REGION
OVERNIGHT AND SOME WIND WILL STAY UP OVERNIGHT EXTENDING THE TIME
OF LOW LEVEL MIXING.
FAIR AND MILD CONDITIONS ARE ON TAP FOR WEDNESDAY AS HIGH PRESSURE
WILL BE IN PLACE BOTH AT THE SURFACE AND ALOFT. HIGH TEMPERATURES
IN THE MID 60S TO LOWER 70S WILL BE A FEW DEGREES ABOVE NORMAL.
FAIR AND DRY CONDITIONS TO CONTINUE INTO WEDNESDAY NIGHT/THURSDAY
MORNING WITH SOMEWHAT LOWER LOW TEMPERATURES THAN THOSE THAT WILL
BE RECORDED WEDNESDAY MORNING. THERE MAY BE A FEW LOW SPOTS THAT
APPROACH FREEZING TEMPERATURES EARLY THURSDAY MORNING OVER THE
NORTHERN TIER OF COUNTIES BUT WIDESPREAD FREEZING TEMPERATURES ARE
NOT EXPECTED.
&&
.LONG-TERM (THURSDAY THROUGH TUESDAY)...MODELS ARE IN GOOD AGREEMENT
THROUGH ABOUT 84 HOURS (SATURDAY)...THEN BEGIN TO DIVERGE A BIT WITH
SOLUTION FOR A POTENTIAL UPPER TROUGH APPROACHING NW MEXICO
BY LATE NEXT WEEKEND. IN GENERAL...A BROAD UPPER TROUGH WILL
DOMINATE THE EASTERN 1/2 OF THE U.S. THROUGH SATURDAY...THEN A
TROUGH BEGINS TO DEVELOP OVER THE W U.S. BY SUNDAY....WHICH IS WHERE
MODELS SOLUTIONS START TO REALLY DIVERGE. MUCH OF THE FORECAST WILL
BE DRY...WITH LITTLE TO NO PRECIP CHANCES THROUGH AT LEAST SATURDAY.
FOR NOW...HAVE GONE WITH A WEAK UPPER TROUGH SLOWLY MOVING INTO N
MEXICO BY LATE SUN/EARLY MONDAY...WHICH WILL HELP TO INCREASE DEEP
LAYER MOISTURE. THUS...HAVE LEFT SLIGHT CHANCE POPS FOR MON AND
TUESDAY. A FEW WEAK FRONTS WILL IMPACT THE REGION THROUGH THE
PERIOD. THE FIRST LATE THURSDAY...THEN ANOTHER ON SATURDAY. THESE
FRONTS WILL TEND TO REINFORCE THE LOW LEVEL DRY AIR. HAVE CONTINUED
TREND OF GOING ABOVE GUIDANCE MAX TEMPS AND BELOW FOR MINS WITH THE
DRIER AIR THURSDAY THROUGH SATURDAY. BY SUNDAY AND BEYOND...LOW
LEVEL FLOW VEERS TO SE...WHICH WILL ALLOW MINS TO INCREASE...BUT
KEEP MAXES BACK CLOSER TO GUIDANCE...GIVEN INCREASE LOW LEVEL
HUMIDITY/MOISTURE.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE REGION
EXCEPT FOR THE IMMEDIATE COAST FROM CORPUS CHRISTI BAY TO PORT
LAVACA WHERE SEA FOG CONTINUES TO CLING TO THE COAST. GUSTY WINDS
WILL CONTINUE ACROSS THE ENTIRE REGION THROUGH THE EVENING/EARLY
NIGHTTIME HOURS. VFR CONDITIONS WITH LIGHT WINDS ARE ON TAP FOR
WEDNESDAY AS HIGH PRESSURE WILL BE IN PLACE ACROSS SOUTH TEXAS.
&&
.MARINE...SOUTHERLY WINDS AHEAD OF A PASSING COLD FRONT WILL
BECOME NORTHWEST TO NORTH THIS EVENING/TONIGHT BEHIND THE PASSAGE
OF THE FRONT WITH SCA CONDITIONS CONTINUING AT LEAST UNTIL 08Z FOR
THE OUTER WATERS. HIGH SEAS WILL SUBSIDE LATE TONIGHT THROUGH
WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HIGHLIGHT
CRITERIA FROM THURSDAY THROUGH SATURDAY. BY SUNDAY...THE RETURN
FLOW STRENGTHENS...POSSIBLY TO LOW END SCA.
&&
.FIRE WEATHER...HUMIDITY VALUES ARE FINALLY BEGINNING TO PLUMMET
OUT WEST AS DRY AIR ASSOCIATED WITH A PROGRESSIVE COLD FRONT MAKES
ITS WAY INTO THE REGION. THIS DRY AIR WILL CONTINUE TO WORK INTO
THE REGION WITH HUMIDITY/WIND COMBINATIONS BECOMING CRITICAL. RED
FLAG WARNING TO EASILY CONTINUE UNTIL 9 PM TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 49 69 41 75 47 / 0 0 0 0 0
VICTORIA 41 66 39 75 43 / 0 0 0 0 0
LAREDO 47 73 45 80 50 / 0 0 0 0 0
ALICE 45 71 39 79 47 / 0 0 0 0 0
ROCKPORT 49 64 43 72 49 / 0 0 0 0 0
COTULLA 38 71 39 78 45 / 0 0 0 0 0
KINGSVILLE 48 71 40 78 48 / 0 0 0 0 0
NAVY CORPUS 53 65 45 73 51 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 2 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JAR/19...SHORT TERM
RM/33...LONG TERMHazardous weather outlook, Feb 5, 6:06 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 606 AM CST TUE FEB 5 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 606 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY TO AREAS OF SEA FOG WILL PERSIST THIS MORNING NEAR THE COAST. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS TODAY. A RED FLAG WARNING IS IN EFFECT...FROM NOON TO 900 PM CST...FOR THE COUNTIES OF LASALLE...MCMULLEN...LIVE OAK... WEBB...DUVAL...AND JIM WELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY AS ONSHORE FLOW INCREASES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. 87/76
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:22 PM CST | Marine Weather Statement | CRP | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.